# SDR CA040103001

- Difficulty date: January 2, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 7,105 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 5540 · Rudder Structure
- Part: Torque Tube
- Part number: 4004009
- Condition: Corroded
- Location: Rudder
- Component: Rudder Assy
- Component part number: 4004638
- Stage of operation: IN
- How discovered: O
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE COMPLYING WITH AD 2003-24-07, FOUND SURFACE CORROSION OF RUDDER TORQUE TUBE (VISUAL INSPECTION OF RUDDER INTERNAL STRUCTURE MFG SB NR 1105A. REMOVED TORQUE TUBE AND FOUND AREA TO BE INSPECTED IAW AD REPAIRABLE BUT FOUND THAT THE INTERNAL TORQUE TUBE CORROSION SEVERE AND METAL/OXIDE FALLING OFF TORQUE TUBE INTERNAL WALLS. (NOT MENTIONED BY AD). RUDDER ALUMINUM RIBS TO STEEL TORQUE TUBE CORROSION ALSO NOTED.
